Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 264, NWS Jackson, MS

June 28, 2018Choctaw County, Montgomery County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2018, 8:22 PM CDT for Choctaw County, Montgomery County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2018, 8:22 PM CDT (01:22 UTC)
Expired
Jun 28, 2018, 8:45 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Choctaw County, MS, Montgomery County, MS

The radar

The Columbus AFB radar (KGWX), 119 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

966 
WUUS54 KJAN 290122
SVRJAN
MSC019-097-290145-
/O.NEW.KJAN.SV.W.0264.180629T0122Z-180629T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
822 PM CDT THU JUN 28 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northwestern Choctaw County in central Mississippi...
  Southeastern Montgomery County in north central Mississippi...

* Until 845 PM CDT.

* At 822 PM CDT, a severe thunderstorm was located near Poplar Creek,
  or 17 miles southeast of Winona, moving west at 5 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kilmichael, Poplar Creek and French Camp. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3345 8937 3329 8936 3329 8959 3346 8961
TIME...MOT...LOC 0122Z 088DEG 5KT 3337 8946 

HAIL...0.75IN
WIND...60MPH
 
$$

DL
1 follow-up statement
626 
WWUS54 KJAN 290144
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
844 PM CDT THU JUN 28 2018

MSC019-097-290154-
/O.EXP.KJAN.SV.W.0264.000000T0000Z-180629T0145Z/
Choctaw MS-Montgomery MS-
844 PM CDT THU JUN 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOCTAW AND
SOUTHEASTERN MONTGOMERY COUNTIES WILL EXPIRE AT 845 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3345 8937 3329 8936 3329 8959 3346 8961
TIME...MOT...LOC 0144Z 088DEG 5KT 3337 8950 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:40 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 28, 6:40 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
640 PM CDT Thu Jun 28 2018

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Outflow boundary and line of TSRA was pushing into east MS at
2330Z and wl affect GTR-MEI and then HBG. Brief IFR/MVFR conds can
be expected with this activity. Elsewhere, VFR conds are expected
through Friday morning but additional TSRA activity is expected to
get and early start in east MS and spread into cntrl MS by aftn.
/22/

&&

.DISCUSSION...

Tonight and Friday: Cold pool boundary pushing west out of
convective complex over AL, but very little convection occurring
on it at the moment. The atmosphere over the eastern portions
remains very unstable, thus will keep marginal risk running into
the evening in those parts.

Models continue to be in agreement that shortwave over AL/north MS
will spark another round of convection Friday initially over western
AL, then moving west underneath mid level high center across the
forecast area. Composite parameter still indicating favorable
atmospheric conditions for microbursts (highs CAPEs and steep mid
level lapse rates) with this convection as it affects mostly eastern
sections.

Further to the west away from the expected convection, the heat will
remain a problem as mid 90s heat and mid 70s dewpoints continue to
provide heat indices at or above 105. Have issued another heat
advisory for mainly northwestern sections where these conditions
will be the most widespread. /26/

Friday night through next Wednesday: Expect the pattern to become
more active with convection & strong ridging & heat to weaken the
grip on the region. At the start of the period Friday morning,
expect mid-level closed low to be slowly propagating westward
while deep thermal ridge will build over the mid-Mississippi
Valley & into the Appalachians. As this shortwave & mid-level
closed low moves westward, albeit slowly, it will continue to feed
some deep layer moisture & some flow, which will help keep
convection around through the weekend. By Saturday & Sunday,
expect very efficient lapse rates & efficient microburst
parameters & some flow (i.e. 0-2 & 0-3km bulk shear values only
around 10kts) around. The orientation doesn't look as favorable
but due to good microburst parameters, some stronger & organized
convection can't be ruled out. Light flow could also bring some
quick heavy downpours. Right now, it doesn't seem organized or
widespread enough to mention in the HWO/graphics but will keep an
eye on it.

In addition, expect the thermal profiles will be mostly similar but
possibly slightly cooler, especially in the east as mid-level
heights fall slightly. Due to that, expect very warm, above
normal, muggy & possibly some dangerous heat continuing along &
west of the I-55 corridor into Saturday. Due to lingering
moisture, expect temperatures to peak out into the low-mid 90s,
especially in the west. Put a "Limited" in the HWO but due to
ongoing heat & it lessening in areal extent due to convection &
some clouds, didn't mention it individually in the graphics just
yet and just tied it into the previous graphics into the weekend.

As mid-level closed low propagates west-southwest under the mid-
level ridge to the north & towards the Gulf by early-mid parts of
next week, this will bring better moisture in. PWs will be closer to
2 inches across the area. This will limit lapse rates & microburst
setup but there could be a little low-mid level flow for areas south
of the I-20 corridor for another potential for some stronger
convection by Monday & into Tuesday. In addition, anomalous
moisture could bring some heavier downpours & more widespread
coverage of rain & storms by early next week before slightly drier
conditions can be expected by mid-week next week. Thankfully this
increase in rainfall will keep a hamper on the heat & bring our
highs back down closer to normals. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  94  75  93 /  10  21  14  44
Meridian      75  92  74  93 /  53  70  19  60
Vicksburg     75  95  75  94 /   2   8   5  24
Hattiesburg   74  94  74  93 /  38  52  17  63
Natchez       75  94  75  94 /   3  12   6  23
Greenville    76  96  75  96 /   1   8   5  20
Greenwood     76  95  75  94 /   3  27  15  33

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025>058.

     Heat Advisory from 10 AM to 8 PM CDT Friday for MSZ018-019-
     025>028-034>036-040>043-047-048-053-054-059.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023-025.

     Heat Advisory from 10 AM to 8 PM CDT Friday for LAZ007>009-015-
     016-023-025.

AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.

     Heat Advisory from 10 AM to 8 PM CDT Friday for ARZ074-075.

&&

22/DC/26
Hazardous weather outlook, Jun 28, 3:25 PM CDT, 4 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
325 PM CDT Thu Jun 28 2018

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036-
040>042-047-048-053-292030-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Holmes-Issaquena-Sharkey-Yazoo-Warren-Hinds-
Claiborne-
325 PM CDT Thu Jun 28 2018

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Friday

EXCESSIVE HEAT
THREAT...Elevated
TIMING...Friday

The combination of hot temperatures and high humidity levels will
result in heat index values generally peaking in the 104 to 109
degree range again Friday afternoon. A heat advisory is in effect
and those with outdoor plans should take steps to avoid prolonged
exposure to the heat, if possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Heat stress is likely to continue through Saturday afternoon.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
night.

MSZ029>033-038-039-045-046-051-052-057-058-066-074-292030-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba-
Kemper-Newton-Lauderdale-Jasper-Clarke-Jones-Forrest-
325 PM CDT Thu Jun 28 2018

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight and Friday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Friday

Isolated severe thunderstorms will continue to be possible this
evening and again Friday afternoon and evening. Damaging winds to
60 mph and hail up to quarter size will be the main threats.

(https://www.weather.gov/images/jan/graphicast/2.png)

The combination of temperatures and humidity will result in heat
index values generally peaking in a range from 101 to 105 degrees
again Friday afternoon. Those with outdoor plans should take
steps to deal with the heat and remain hydrated.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Isolated severe thunderstorms are possible for portions of
eastern Mississippi Friday night.

Heat stress is likely to continue through Saturday afternoon.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Friday night.

MSZ028-037-043-044-049-050-055-056-063>065-072-073-292030-
Montgomery-Attala-Madison MS-Leake-Rankin-Scott-Simpson-Smith-
Lawrence-Jefferson Davis-Covington-Marion-Lamar-
325 PM CDT Thu Jun 28 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Friday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Friday

Isolated severe thunderstorms will be possible Friday afternoon
and evening. Damaging winds to 60 mph and hail up to quarter size
will be the main threats.

(https://www.weather.gov/images/jan/graphicast/2.png)

The combination of temperatures and humidity will result in heat
index values generally peaking in a range from 101 to 105 degrees
again Friday afternoon. Those with outdoor plans should take
steps to deal with the heat and remain hydrated.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Isolated severe thunderstorms are possible for portions of
eastern Mississippi Friday night.

Heat stress is likely to continue through Saturday afternoon.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Friday
through Friday night.

LAZ024-026-MSZ026-027-054-059>062-292030-
Catahoula-Concordia-Grenada-Carroll-Copiah-Jefferson-Adams-
Franklin MS-Lincoln-
325 PM CDT Thu Jun 28 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, south
central Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Friday

EXCESSIVE HEAT
THREAT...Limited
TIMING...Friday

The combination of temperatures and humidity will result in heat
index values generally peaking in a range from 101 to 105 degrees
again Friday afternoon. Those with outdoor plans should take steps
to deal with the heat and remain hydrated.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Heat stress is likely to continue through Saturday afternoon.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Wednesday.

26

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
 more days in a row and/or air temperatures greater than 107
 degrees.
Significant...Maximum heat index greater than 110 degrees
 and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
 temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
 temperatures 100 to 103 degrees.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 28, 6:33 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Jackson MS
633 PM CDT THU JUN 28 2018

MSZ045-046-051-052-290030-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
633 PM CDT THU JUN 28 2018

...GUSTY OUTFLOW WIND PUSHING ACROSS EAST MISSISSIPPI...

At 632 PM CDT, Meteorologists were tracking strong outflow winds
along a line extending from Nanih Waiya to Causeyville. Movement was
southwest at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Meridian, Philadelphia, Newton, Nanih Waiya, Pearl River, Neshoba,
Decatur, Marion, Liberty, Damascus, Savoy, Suqualena, Nellieburg,
Burnside, Forestdale, Stallo, Zero, Herbert Springs, Stratton and
Bethsaida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Mississippi.

LAT...LON 3222 8908 3269 8932 3293 8932 3293 8891
      3224 8850
TIME...MOT...LOC 2332Z 080DEG 23KT 3292 8895 3227 8855

DL
Special weather statement, Jun 28, 6:51 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
651 PM CDT THU JUN 28 2018

MSZ057-058-290045-
Jasper MS-Clarke MS-
651 PM CDT THU JUN 28 2018

...GUSTY WIND WILL AFFECT JASPER AND CLARKE COUNTIES THROUGH 745 PM
CDT...

At 650 PM CDT, meteorologists were tracking gusty outflow winds
along a line extending from near Meridian to 7 miles south of
Crandall. Movement was west at 30 mph.

Winds in excess of 40 mph will be possible with this line.

Locations impacted include...
Quitman, Stonewall, Heidelberg, Crandall, Paulding, Goodwater, Rose
Hill, Orange, Snell, Stafford Springs, Barnett, Sable, Middleton,
Sykes, Garlandville, De Soto, Shubuta and Pachuta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Mississippi.

LAT...LON 3190 8847 3184 8875 3182 8907 3222 8927
      3223 8843
TIME...MOT...LOC 2350Z 078DEG 27KT 3225 8872 3187 8854

DL
Special weather statement, Jun 28, 7:47 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
747 PM CDT THU JUN 28 2018

MSZ057-058-290145-
Jasper MS-Clarke MS-
747 PM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT JASPER AND WEST CENTRAL CLARKE
COUNTIES UNTIL 845 PM CDT...

At 747 PM CDT, Meteorologists were tracking a strong thunderstorm
near Rose Hill, or 13 miles southeast of Newton, moving southwest at
20 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Rose Hill and Orange around 755 PM CDT.
  Garlandville around 800 PM CDT.
  Paulding around 815 PM CDT.
  Turnerville around 835 PM CDT.

Other locations impacted by this storm include Pachuta, Montrose and
Louin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Mississippi.

LAT...LON 3183 8893 3182 8895 3211 8932 3222 8932
      3222 8896 3215 8882
TIME...MOT...LOC 0047Z 043DEG 19KT 3220 8897

22
Special weather statement, Jun 28, 7:55 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
755 PM CDT THU JUN 28 2018

MSZ044-045-050-051-290200-
Scott MS-Newton MS-Neshoba MS-Leake MS-
755 PM CDT THU JUN 28 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEAKE...NEWTON...
EASTERN SCOTT AND SOUTHWESTERN NESHOBA COUNTIES THROUGH 900 PM CDT...

At 755 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Pearl River to Newton. Movement was
west at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Philadelphia, Forest, Carthage, Newton, Prospect, Harperville,
Neshoba, Lawrence, Decatur, Stratton, Tuscola, Roberts, Steele,
Dowdville, Hillsboro, Madden, Conehatta, Dixon, Walnut Grove and
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Mississippi.

LAT...LON 3223 8902 3222 8941 3222 8948 3278 8958
      3278 8915
TIME...MOT...LOC 0055Z 091DEG 9KT 3273 8923 3233 8916

DL
Special weather statement, Jun 28, 8:12 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
812 PM CDT THU JUN 28 2018

MSZ028-029-032-290215-
Montgomery MS-Choctaw MS-Webster MS-
812 PM CDT THU JUN 28 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHOCTAW...
SOUTHWESTERN WEBSTER AND EASTERN MONTGOMERY COUNTIES THROUGH 915 PM
CDT...

At 811 PM CDT, meteorologists were tracking strong thunderstorms
along a line extending from near Embry to 7 miles southwest of
Chester. Movement was southwest at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Kilmichael, Sweatman, Lodi, Poplar Creek, Weir and French Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3365 8932 3326 8925 3326 8932 3329 8932
      3329 8959 3367 8964
TIME...MOT...LOC 0111Z 048DEG 9KT 3360 8937 3329 8934

DL
Special weather statement, Jun 28, 8:19 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
819 PM CDT THU JUN 28 2018

MSZ056-057-290215-
Smith MS-Jasper MS-
819 PM CDT THU JUN 28 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JASPER AND
SOUTHEASTERN SMITH COUNTIES THROUGH 915 PM CDT...

At 818 PM CDT, meteorologists were tracking a strong thunderstorm
over Bay Springs, or 9 miles northwest of Stringer, moving southwest
at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stringer, Bay Springs, Taylorsville and Sylvarena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
central and east central Mississippi.

LAT...LON 3212 8932 3201 8919 3182 8913 3180 8944
      3210 8954
TIME...MOT...LOC 0118Z 059DEG 8KT 3199 8933

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:47 PM CDTSpecial Weather StatementJANJasper58 min
Jun 28, 7:55 PM CDTSpecial Weather StatementJANLeake, Newton65 min
Jun 28, 8:12 PM CDTSpecial Weather StatementJANMontgomery63 min
Jun 28, 8:19 PM CDTSpecial Weather StatementJANSmith56 min
Jun 28, 8:26 PM CDTSevere Thunderstorm WarningJANJasper, Smith34 min
Jun 28, 8:54 PM CDTSpecial Weather StatementJANCovington66 min
Jun 28, 9:01 PM CDTSevere Thunderstorm WarningJANJones29 min
Jun 28, 9:58 PM CDTSpecial Weather StatementJANLawrence62 min
Jun 29, 2:42 AM CDTSpecial Weather StatementJANBolivar48 min
Jun 29, 3:12 AM CDTSpecial Weather StatementJANLeflore, Sunflower33 min
Jun 29, 4:10 AM CDTSpecial Weather StatementJANLeake35 min
Jun 29, 6:33 AM CDTSpecial Weather StatementJANCovington, Simpson42 min
Jun 29, 6:54 PM CDTSpecial Weather StatementJANSimpson36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.